Alert archive / California / Frost Advisories in 2017
Frost Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Dec 21, 2017, 2:09 AM PST for 5 counties in California. It took effect at Dec 22, 2017, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2017, 2:09 AM PST (10:09 UTC)
- In effect from
- Dec 22, 2017, 1:00 AM PST
- Expired
- Dec 22, 2017, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 47 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS76 KMTR 211009 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 209 AM PST Thu Dec 21 2017 .VERY COLD TEMPERATURES TO CONTINUE OVER SOUTHERN MONTEREY COUNTY THIS MORNING. .WIDESPREAD COLDER TEMPERATURES EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. CAZ516-220400- /O.NEW.KMTR.FZ.W.0006.171222T0900Z-171222T1500Z/ /O.CON.KMTR.FZ.W.0005.000000T0000Z-171221T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 209 AM PST Thu Dec 21 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Freeze Warning, which is in effect from 1 AM to 7 AM PST Friday. a Freeze Warning remains in effect until 9 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 18 to 30 degrees. * LOCATION...Inland valleys of southern Monterey County, including the southern Salinas Valley. * TIMING...Late tonight into Thursday morning and late Thursday night into Friday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ506>508-510>513-517-518-528-220400- /O.NEW.KMTR.FZ.W.0006.171222T0900Z-171222T1500Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, and Salinas 209 AM PST Thu Dec 21 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Freeze Warning, which is in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 22 to 32 degrees. * LOCATION...Inland locations of the San Francisco and Monterey Bay Region including the San Francisco Bay Shoreline. * TIMING...Late Thursday night into Friday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ529-530-220400- /O.NEW.KMTR.FR.Y.0002.171222T0900Z-171222T1500Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 209 AM PST Thu Dec 21 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Monterey Bay Region including the cities of Santa Cruz and Monterey. * TIMING...Late Thursday night into Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
929 WWUS76 KMTR 211649 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 849 AM PST Thu Dec 21 2017 .WIDESPREAD FREEZING TEMPERATURES EXPECTED TONIGHT INTO FRIDAY MORNING. CAZ516-220500- /O.EXP.KMTR.FZ.W.0005.000000T0000Z-171221T1700Z/ /O.CON.KMTR.FZ.W.0006.171222T0900Z-171222T1500Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 849 AM PST Thu Dec 21 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... The Freeze Warning will expire at 9 AM PST this morning. A Freeze Warning remains in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 18 to 30 degrees. * LOCATION...Inland valleys of southern Monterey County, including the southern Salinas Valley. * TIMING...Late tonight into Friday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ506>508-510>513-517-518-528-220500- /O.CON.KMTR.FZ.W.0006.171222T0900Z-171222T1500Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, and Salinas 849 AM PST Thu Dec 21 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... A Freeze Warning remains in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 22 to 32 degrees. * LOCATION...Inland locations of the San Francisco and Monterey Bay Region including the San Francisco Bay Shoreline. * TIMING...Late tonight into Friday morning. * IMPACTS...Vulnerable populations will be impacted if they are not able to find warm shelter. Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ529-530-220500- /O.CON.KMTR.FR.Y.0002.171222T0900Z-171222T1500Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 849 AM PST Thu Dec 21 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... A Frost Advisory remains in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Monterey Bay Region including the cities of Santa Cruz and Monterey. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
188 WWUS76 KMTR 212011 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1211 PM PST Thu Dec 21 2017 .WIDESPREAD FREEZING TEMPERATURES EXPECTED TONIGHT INTO FRIDAY MORNING. CAZ506>508-510>513-516>518-528-221000- /O.CON.KMTR.FZ.W.0006.171222T0900Z-171222T1500Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, and Salinas 1211 PM PST Thu Dec 21 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... a Freeze Warning remains in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 22 to 32 degrees. * LOCATION...Inland locations of the San Francisco and Monterey Bay Region including the San Francisco Bay Shoreline. * TIMING...Late tonight into Friday morning. * IMPACTS...Vulnerable populations will be impacted if they are not able to find warm shelter. Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ509-221000- /O.EXA.KMTR.FR.Y.0002.171222T0900Z-171222T1500Z/ San Francisco Peninsula Coast- Including the city of Pacifica 1211 PM PST Thu Dec 21 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...San Mateo County coastline. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ505-221000- /O.EXA.KMTR.FR.Y.0002.171222T0900Z-171222T1500Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 1211 PM PST Thu Dec 21 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... The National Weather Service in San Francisco has issued a Frost Advisory, which is in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Sonoma and Marin county coastal areas. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ529-530-221000- /O.CON.KMTR.FR.Y.0002.171222T0900Z-171222T1500Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 1211 PM PST Thu Dec 21 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... a Frost Advisory remains in effect from 1 AM to 7 AM PST Friday. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Monterey Bay Region including the cities of Santa Cruz and Monterey. * TIMING...Late tonight into Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
807 WWUS76 KMTR 220939 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 139 AM PST Fri Dec 22 2017 .WIDESPREAD FREEZING TEMPERATURES EXPECTED THROUGH EARLY THIS MORNING. CAZ506>508-510>513-516>518-528-221500- /O.CON.KMTR.FZ.W.0006.000000T0000Z-171222T1500Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, and Salinas 139 AM PST Fri Dec 22 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A Freeze Warning remains in effect until 7 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 22 to 32 degrees. * LOCATION...Inland locations of the San Francisco and Monterey Bay Region including the San Francisco Bay Shoreline. * TIMING...Through early Friday morning. * IMPACTS...Vulnerable populations will be impacted if they are not able to find warm shelter. Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ529-530-221500- /O.CON.KMTR.FR.Y.0002.000000T0000Z-171222T1500Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 139 AM PST Fri Dec 22 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A Frost Advisory remains in effect until 7 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Monterey Bay Region including the cities of Santa Cruz and Monterey. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ509-221500- /O.CON.KMTR.FR.Y.0002.000000T0000Z-171222T1500Z/ San Francisco Peninsula Coast- Including the city of Pacifica 139 AM PST Fri Dec 22 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A Frost Advisory remains in effect until 7 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...San Mateo County coastline. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ505-221500- /O.CON.KMTR.FR.Y.0002.000000T0000Z-171222T1500Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 139 AM PST Fri Dec 22 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A Frost Advisory remains in effect until 7 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Sonoma and Marin County coastal areas. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
358 WWUS76 KMTR 221410 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 610 AM PST Fri Dec 22 2017 .WIDESPREAD FREEZING TEMPERATURES EXPECTED THROUGH EARLY THIS MORNING. CAZ506>508-510>513-516>518-528-221700- /O.EXT.KMTR.FZ.W.0006.000000T0000Z-171222T1700Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, and Salinas 610 AM PST Fri Dec 22 2017 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... The Freeze Warning is now in effect until 9 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 22 to 32 degrees. * LOCATION...Inland locations of the San Francisco and Monterey Bay Region including the San Francisco Bay Shoreline. * TIMING...Through early Friday morning. * IMPACTS...Vulnerable populations will be impacted if they are not able to find warm shelter. Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. Roads could be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ529-530-221700- /O.EXT.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 610 AM PST Fri Dec 22 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... The Frost Advisory is now in effect until 9 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Monterey Bay Region including the cities of Santa Cruz and Monterey. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ509-221700- /O.EXT.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ San Francisco Peninsula Coast- Including the city of Pacifica 610 AM PST Fri Dec 22 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... The Frost Advisory is now in effect until 9 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...San Mateo County coastline. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ505-221700- /O.EXT.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 610 AM PST Fri Dec 22 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... The Frost Advisory is now in effect until 9 AM PST this morning. * TEMPERATURES...Overnight lows ranging from 29 to 32 degrees. * LOCATION...Sonoma and Marin County coastal areas. * TIMING...Through early Friday morning. * IMPACTS...Frost can damage or kill plants that are sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
005 WWUS76 KMTR 221652 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 852 AM PST Fri Dec 22 2017 ...FREEZE WARNINGS AND FROST ADVISORIES WILL EXPIRE AT 9 AM PST AS TEMPERATURES CONTINUE TO WARM... CAZ506>508-510>513-516>518-528-221800- /O.EXP.KMTR.FZ.W.0006.000000T0000Z-171222T1700Z/ North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Greenfield, King City, and Salinas 852 AM PST Fri Dec 22 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures are continuing to warm as the morning progresses. As a result, the Freeze Warning will be allowed to expire at 9 AM PST. $$ CAZ529-530-221800- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 852 AM PST Fri Dec 22 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures are continuing to warm as the morning progresses. As a result, the Frost Advisory will be allowed to expire at 9 AM PST. $$ CAZ509-221800- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ San Francisco Peninsula Coast- Including the city of Pacifica 852 AM PST Fri Dec 22 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures are continuing to warm as the morning progresses. As a result, the Frost Advisory will be allowed to expire at 9 AM PST. $$ CAZ505-221800- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-171222T1700Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 852 AM PST Fri Dec 22 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures are continuing to warm as the morning progresses. As a result, the Frost Advisory will be allowed to expire at 9 AM PST. $$ Rowe
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Dec 20, 9:31 PM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 20, 9:31 PM PST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
931 PM PST Wed Dec 20 2017
.SYNOPSIS...Clear and chilly conditions tonight over inland
valleys with widespread lows in the 30s. 20s expected in the
southern Salinas Valley. Dry weather returns Thursday with cool
daytime highs followed by a colder night into Friday morning. High
pressure keeps things dry and seasonable through the weekend.
Clouds may increase by Christmas day as the next front approaches.
&&
.DISCUSSION...as of 9:10 PM PST Wednesday...Skies clear out
rapidly in the wake of the cold front that pass through the region
early this morning. Rainfall totals ranged from a tenth to two
tenths in the North Bay and East Bay Mountain and coastal ranges
with the Middle Peak RAWS receiving an impressive 0.56" overnight.
Lower elevation and valley locations received only a few
hundredths of an inch. While every drop counts, last nights rain
did little to bump up the percentage of normal for this time of
year. Most locations remain around 50% or less of normal.
The main concern tonight will be clear and dry conditions and
abundant radiation cooling across the region sending overnight
lows plummeting into the 30s across inland valleys. Higher
elevation locations and areas near the coast will remain slightly
warmer with lows in the 40s. The area of focus tonight will be
the southern Salinas Valley where temperatures are forecast to
drop well below freezing. Lows are expected to bottom out in the
upper teens and 20s in the coldest inland valley locations.
Therefore a Freeze Warning was issued for the southern Monterey
County valleys including the Salinas Valley tonight from 1 am to 9
am Thursday. While chilly conditions are expected elsewhere winds
will likely keep them from dropping below the 28 degree
threshold. That being said patchy frost will be likely tonight.
Afternoon highs on Thursday will again be on the cool side as the
winter solstice (the shortest day of the year), a cold airmass,
clear skies and light winds combine and limit the heating
potential for the day. Even colder temperatures are forecast for
Thursday night as clear skies allow for an abundance of
radiational cooling. Many locations will see overnight lows drop
near or below freezing with more widespread frost expected across
the region. Widespread 20s and lower 30s expected. Freeze Warnings
and Frost Advisories will likely be issued for Thursday night.
From previous discussion...Temperatures will rebuild a bit over
the weekend as the ridge of high pressure off the coast rebuilds
back toward our region. During the days 60 to 65 can be expected
for the northern half with 65 to 70 likely for the southern half.
A few lower 70s are likely on Sunday in Monterey County.
We are still keeping a close eye for Christmas Day into Tuesday as
models bring a front close to our through our region during that
time. Right now amounts appear to be light (potentially values
close to what we saw last night). However, this feature is still
quite a few days out, so will be interesting to see if it trends
wetter or even stays to our north. For now will keep slight chance
to chance PoPs going.
&&
.AVIATION...As of 09:30 PM PST Wednesday...For 06z tafs. VFR
conditions with mainly clear skies to prevail through the period
for all sites. Earlier breezy winds have begun to decrease and
will continue to do so through the night.
Vicinity of KSFO...VFR. West to northwesterly winds tonight around
10 kt. Winds will remain light through the period.
SFO Bridge Approach...Same as KSFO.
Monterey Bay Terminals...VFR with generally light winds.
Replacement parts for KMRY ASOS expected tomorrow, AMD NOT SKED
will remain in the taf until maintenance is complete.
&&
.MARINE...as of 08:12 PM PST Wednesday...Gusty northerly winds
will continue through tonight behind the earlier cold frontal
passage. Gusty winds will continue to generate hazardous
conditions via steep swell, especially for the northern outer
waters. Winds will decrease across the waters tomorrow and through
the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Freeze Warning...CAZ516
SCA...Pt Arena to Pt Reyes 0-10 nm until 2 AM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 2 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...SF Bay from 2 AM
&&
PUBLIC FORECAST: CW
AVIATION: AS
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Dec 20, 6:23 PM PST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 623 PM PST Wed Dec 20 2017 CAZ516-220230- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- 623 PM PST Wed Dec 20 2017 This hazardous weather outlook is for the southern Salinas Valley. .DAY ONE...Wednesday Night Overnight lows are forecast to drop into the upper teens and 20s for at least a few hours in the valleys of southern Monterey county, including the southern Salinas Valley. A Freeze Warning is in effect from 1 am to 9 am Thursday. * Freeze Warning.....see SFONPWMTR WWUS76 KMTR for details * .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Cold temperatures are forecast through mid morning Thursday. Even colder temperatures are forecast Thursday night into Friday morning with widespread frost likely over the adjacent hills. CAZ006-505>513-517-518-528>530-220230- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 623 PM PST Wed Dec 20 2017 This hazardous weather outlook is for the San Francisco and Monterey Bay Areas. .DAY ONE...Wednesday Night Chilly overnight lows in the upper 20s to lower 30s are forecast over inland valleys tonight. Patchy frost is likely by late night. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Even colder temperature are forecast Thursday night into Friday with more widespread frost likely. A Frost Advisory may be needed.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:57 PM PST | Freeze Warning | MTR | Monterey | 15 hr |
| Dec 21, 2:09 AM PST | Freeze Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 31 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.